ADHD

Question
Posted by: SAD | 2010-03-07

Q.

No Fair

I developed a fear of taking Ritalin but when I dont take it all I do is lay down in bed or dont know what to do with myself. The fear of Ritalin, brought about by reading horrible articles on the net, is causing me to get terrible anxiety when I take them. Then I google ritalin and anxiety and I even get more bad news becuase it says they cause anxiety. In other words i am done for and need to go to rehab because I am addicted to ritalin like i am addicted to glasses to help with my ADD. Then my psychiatrist says I cant get Anxiety from ritalin after being on them so long. Note that I have always suffered from anxiety but not like this. Why do I get the bad luck and not the evil wicked man on the street???????????????????

Expert's Reply

A.

ADHD Expert

Dear SAD,

Your situation is understandably frustrating. As our emotions tend to run away with us sometimes, it can be helpful to tackle a situation logically.

Which is of more concern to you: your difficulty concentrating, or your anxiety? If it is the anxiety and you are certain the Ritalin is causing it, coming off the Ritalin may be the simplest solution. However, if your concentration is of more concern, stopping Ritalin is not the way forward.

Once the two areas of concern have been prioritised, a talk with your prescribing professional may be in order to determine a different medication route, and/or other measures such as cognitive behavioural therapy to assist with the anxiety.

As a final note, please be very selective of the information you find on the net; print out your findings and then discuss them with your prescribing practitioner. S/he will be better able to determine the validity of the studies.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010-03-09

Dear SAD,

Your situation is understandably frustrating. As our emotions tend to run away with us sometimes, it can be helpful to tackle a situation logically.

Which is of more concern to you: your difficulty concentrating, or your anxiety? If it is the anxiety and you are certain the Ritalin is causing it, coming off the Ritalin may be the simplest solution. However, if your concentration is of more concern, stopping Ritalin is not the way forward.

Once the two areas of concern have been prioritised, a talk with your prescribing professional may be in order to determine a different medication route, and/or other measures such as cognitive behavioural therapy to assist with the anxiety.

As a final note, please be very selective of the information you find on the net; print out your findings and then discuss them with your prescribing practitioner. S/he will be better able to determine the validity of the studies.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.